Pacific Journal of Mathematics

Unique best approximation from a $C^{2}$-manifold in Hilbert space.

Theagenis Abatzoglou

Article information

Pacific J. Math., Volume 87, Number 2 (1980), 233-244.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 58C07: Continuity properties of mappings
Secondary: 41A52: Uniqueness of best approximation 46C05: Hilbert and pre-Hilbert spaces: geometry and topology (including spaces with semidefinite inner product) 58B20: Riemannian, Finsler and other geometric structures [See also 53C20, 53C60]


Abatzoglou, Theagenis. Unique best approximation from a $C^{2}$-manifold in Hilbert space. Pacific J. Math. 87 (1980), no. 2, 233--244.

Export citation


  • [1] Theagenis Abatzoglou, The minimumnorm projection on C2-manifolds inRn, Trans. Amer. Math. Soc, 243 (1978), 115-122.
  • [2] R. Bishop and R. Crittenden, Geometry of manifolds,Pure and Appl. Math., Vol.
  • [15] Academic Press, New York and London, 1964.
  • [3] C. K. Chui, E. R. Rozema, P. W. Smith and J. D. Ward, Metric curvature, follow- ing and uniquebest approximation,SIAM J. Math. Anal. Vol. F, No. 3, (1976), 436-499.
  • [4] C. K. Chui and P. W. Smith, Unique best nonlinearapproximationinHilbert spaces, Proc. Amer. Math. Soc, 49 (1975), 66-70.
  • [5] S. Kobayashi and K. Nomizu, Foundationsof DifferentialGeometry, Vol. II, Interscience Publishers, New York-London-Sydney, 1969.
  • [6] S. Lang, Introductionto DifferentiableManifolds,Interscience Publishers, John Wiley, New York.
  • [7] MAA Studies in Mathematics, Studies in Global Geometry and Analysis,Vol. 4, Prentice-Hall, Inc., Englewood Cliffs, N. J., 1967.
  • [8] J. Milnor, Morse theory, Annals of Math. Studies, No. 51, Princeton University Press, 1963.
  • [9] J. Rice, Approximationof Functions,Vol. II, Addison Wesley, Reading, Mass., 1969.
  • [10] E. Rozema and P. W. Smith, Nonlinearapproximationin uniformlysmooth Banach spaces, Trans. Amer. Math. Soc, 188 (1974), 199-211.
  • [11] J. J. Sehaffer, Geometry of Spheres in Normed Spaces, Marcel Dekker, Inc., New York and Basel, 1976.
  • [12] M. Spivak, A Comprehensive Introductionto DifferentialGeometry, Vol. IVr Publish or Perish, Inc., Berkeley, 1975.
  • [13] J. M. Wolfe, On the unicityof nonlinearapproximationin smooth spaces, J. Approximation Theory, 12 (1974), 165-181.